MAUDE Adverse Event Report: CARBOFIX ORTHOPEDICS LTD. CARBOCLEAR PEDICLE SCREW SYSTEM; PEDICLE SCREW REMOVAL TOOL

CARBOFIX ORTHOPEDICS LTD. CARBOCLEAR PEDICLE SCREW SYSTEM; PEDICLE SCREW REMOVAL TOOL
Model Number Extractor
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Examination of the production records of the involved item indicated it was manufactured according to specification.The involved item was received and underwent an examination.The visual examination (under a microscope) revealed bending fracture at the mid shaft in its slotted area.It is noted, that the use of the device in very hard bone (as in the involved case) may have contributed to the reported fault.Nevertheless, the company has decided to improve the device in order to minimize probability of recurrence.
 
Event or Problem Description
During a surgery with the carboclear pedicle screw system, for the treatment of oncological patient, a screw removal tool broke while trying to remove the distal part of a broken screw.The surgeon used another tool to retrieve the screw and surgery was successfully completed.

Brand Name
CARBOCLEAR PEDICLE SCREW SYSTEM
Common Device Name
PEDICLE SCREW REMOVAL TOOL
Manufacturer (Section D)
CARBOFIX ORTHOPEDICS LTD.
11 ha'hoshlim st.
herzeliya, 46724 11
IS  4672411
MDR Report Key10167005
Report Number9615128-2020-00007
Device Sequence Number3636554
Product Code NKB
UDI-Device Identifier07290110205744
UDI-Public(01)07290110205744(10)73320
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K173487
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberExtractor
Device Catalogue NumberPPS922950
Device Lot Number73320
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/21/2020
Initial Report FDA Received Date06/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR